MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE
Model Number KD-211Q-0725
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Death (1802); Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Death
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the lot number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there was no description of the device's malfunction.
 
Event or Problem Description
On february 1, 2021, omsc received the literature " small endoscopic sphincterotomy plus endoscopic papillary large balloon dilation for removing choledocholithiasis in patients with peripapillary diverticulum".The purpose of the literature was to assess the safety and effectiveness of small endoscopic sphincterotomy(sest) plus endoscopic papillary large balloon dilation (eplbd)for removing refractory choledocholithiasis in patients with peripapillary diverticulum.The subject patients were 137 patients with refractory choledocholithiasis stones(diameter=15 mm)concomitant with peripapillary diverticulum, treated at the first affiliated hospital of wannan medical college between november 2012 and october 2015.66 patients received sest+eplbd (group a) and the other 71 (group b), conventional endoscopic sphincterotomy (est).In the literature, it was reported that there was one case of bleeding, and eventually death due to pulmonary embolism in the group b.The author wrote, one case in the conventional est group had postoperative bleeding and eventually died due to pulmonary embolism, postoperative bleeding was considered to be related to the large magnitude of papillary sphincter incision and repeated lithotripsy, frequent access to the mesh basket, balloon, guidewire and other instruments leading to long operation time.Pulmonary embolism was considered to be probably related to the intraoperative papillary sphincter.Pulmonary embolism was considered to be probably related to the large magnitude and speed of the papillary sphincter incision during surgery, which led to a large amount of air entering the blood.The est was performed using a dual-knife (olympus; kd-211q-0725).A basket (olympus; fg22q-1) was also used during the procedure.Based on the available information, a direct relationship between the olympus product and the observed adverse events could not be determined.However, the author indicated that pulmonary embolism was considered to be probably related to the intraoperative papillary sphincter.This report is regarding to one case of bleeding, and eventually death.

Brand Name
DISPOSABLE PAPILLOTOMY KNIFE
Common Device Name
DISPOSABLE PAPILLOTOMY KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11284008
Report Number8010047-2021-02264
Device Sequence Number4371896
Product Code KNS
UDI-Device Identifier04953170040337
UDI-Public04953170040337
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberKD-211Q-0725
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;